Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 16, 2004, 7:04 AM CDT for 5 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2004, 7:04 AM CDT (12:04 UTC)
- Expired
- Jul 16, 2004, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Dent County, MO, Howell County, MO, Oregon County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 150 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 161205
FFWSGF
MOC065-091-149-203-215-161800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 AM CDT FRI JUL 16 2004
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENT COUNTY IN CENTRAL MISSOURI.
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI.
OREGON COUNTY IN SOUTH CENTRAL MISSOURI.
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI.
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI.
* UNTIL 100 PM CDT.
* AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED TWO TO THREE INCHES OF RAINFALL OVER
PORTIONS OF THE WARNING AREA OVER THE LAST HOUR
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ALTON...BIRCH TREE...LICKING...MOUNTAIN VIEW...
RAYMONDVILLE...SALEM...SUMMERSVILLE...AKERS...ALLEY SPRING...
ANUTT...ARROLL AND COUCH.
ANOTHER TWO TO THREE INCHES OF RAINFALL WILL OCCUR AS THUNDERSTORMS
CONTINUE TO MOVE SOUTHEAST THROUGH THE AREA THIS MORNING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3760 9198 3760 9181 3774 9181 3775 9153
3659 9126 3659 9161
$$
DSA2 follow-up statements
000 WGUS73 KSGF 161302 FFSSGF MOC065-091-125-149-161-203-215-161800- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 753 AM CDT FRI JUL 16 2004 ...FLASH FLOOD WARNING CONTINUES UNTIL 1 PM CDT FOR OREGON...HOWELL...SHANNON...TEXAS...DENT...PHELPS AND MARIES COUNTIES... RADAR INDICATES VERY HEAVY RAINFALL WITH HIGH POTENTIAL FOR SERIOUS FLASH FLOODING OVER PORTIONS OF THE WARNING AREA. AT 750 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED AREA. DOPPLER RADAR ESTIMATED TWO TO FOUR INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS OF FIVE INCHES IN A SWATH FROM SOUTHERN MARIES COUNTY...SOUTH THROUGH WESTERN PHELPS...EASTERN TEXAS...WESTERN DENT...WESTERN SHANNON...NORTHEAST HOWELL...AND WESTERN OREGON COUNTIES. THUNDERSTORMS WITH VERY HEAVY RAINFALL ARE ONGOING FROM THE HOUSTON AREA SOUTH TO THAYER WITH HOURLY RAINFALL RATES OF OVER THREE INCHES. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SUMMERSVILLE...RAYMONDVILLE...NEWBURG...MOUNTAIN VIEW...LICKING... DOOLITTLE...BIRCH TREE...ALTON...YUKON...WHITE CHURCH...THOMASVILLE AND TERESITA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS... OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. $$ DSA
000 WGUS73 KSGF 161706 FFSSGF MOC065-091-125-149-161-203-215-161730- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1159 AM CDT FRI JUL 16 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OREGON...HOWELL... SHANNON...TEXAS...DENT...PHELPS AND MARIES COUNTIES HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. CALLS TO AREA LAW ENFORCEMENT AND THE HIGHWAY PATROL INDICATE THAT NO SERIOUS FLOODING IS NOW OCCURRING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. && $$ DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:57 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 16, 4:57 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 AM CDT FRI JUL 16 2004 ...MESOSCALE CONVECTIVE DISCUSSION... CONVECTION SOUTHEAST OF KANSAS CITY HAS LOST ITS BOW ECHO STRUCTURE AND HAS ASSUMED MORE OF A SCATTERED UPDRAFT APPEARANCE ALONG THE LEADING EDGE OF RESIDUAL COLD POOL. AREA PROFILERS ARE MEASURING AROUND 50 KNOTS AT AROUND 300MB NEAR THE STORM COMPLEX. THESE UNSEASONABLY HIGH WIND SPEEDS SHOULD RESTRENGTHEN THE COLD POOL THROUGH VERTICAL MOMENTUM TRANSFER OVER THE NEXT COUPLE OF HOURS. HENCE...FURTHER DEVELOPMENT OF STRONG TO SEVERE STORMS ARE LIKELY ACROSS CENTRAL AND SOUTHWEST MISSOURI. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM. CRAMER .DISCUSSION... SHORT TERM (TODAY - SUNDAY)... ACTIVE WEATHER IS IMMINENT FOR TODAY AS A COMPLEX OF STORMS IS UNDERWAY UP IN THE CORN BELT OF NORTHERN MISSOURI AND SOUTHERN IOWA. FORWARD PROPAGATING CORFIDI VECTORS AND THE 850 - 300 MB THICKNESS PATTERN SUGGESTS THAT THIS COMPLEX WILL PEEL SOUTH SOUTHEAST OVERNIGHT AND AFFECT MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING. THE TYPICAL SUMMER TIME MOISTURE AXIS IS ALIGNED OVER EASTERN KANSAS WHICH WILL PROVIDE SUFFICIENT FUEL FOR A LONG LASTING MCS...ESPECIALLY AFTER THE 925 - 900 MB JET BECOMES MORE ACTIVE. GIVEN THE DEGREE OF DEEP LAYER SHEAR AND ELEVATED INSTABILITY...ORGANIZED CONVECTION WITH THE POTENTIAL FOR PRODUCING SEVERE WIND GUSTS IS LIKELY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THE AFTERNOON HOURS TODAY WITH THE APPROACH OF A COLD FRONT FROM THE NORTH. THIS SLOW MOVING BOUNDARY WILL EVENTUALLY CLEAR SOUTHERN MISSOURI LATE TONIGHT ALLOWING A MORE STABLE AND MUCH DRIER AIRMASS TO SPREAD ACROSS THE REGION...ULTIMATELY ENDING PRECIPITATION CHANCES. CLOUDS AND PRECIPITATION WILL LIMIT TEMPERATURES TODAY SO I LOWERED MAXES INTO THE LOW AND MID 80S OVER MOST LOCATIONS. PLEASANT CONDITIONS ARE EXPECTED FOR THE END OF THE WEEKEND WITH LOW HUMIDITY AND SLIGHTLY COOLER TEMPERATURES. NO PRECIPITATION IS EXPECTED FROM SATURDAY THROUGH MUCH OF NEXT WEEK. LONG TERM (MONDAY - FRIDAY)... MID RANGE MODELS SUGGEST PERSISTENCE WITH UPPER RIDGE OVER THE WESTERN CONUS. THIS LEAVES EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS UNDER THE INFLUENCE OF STRONG UPPER NORTHWEST FLOW. THIS WILL KEEP MOISTURE AT BAY FOR THE TIME OF YEAR WHICH WILL LIKELY KEEP THINGS DRY FOR A FEW DAYS. A DECENT TEMPERATURE GRADIENT WILL SET UP ACROSS THE CWA WITH READINGS ANYWHERE FROM 6 TO 9 DEGS WARMER OUT WEST THAN OVER CENTRAL MISSOURI. BY THURSDAY NIGHT OR FRIDAY...THE GFS AND ECMWF SUGGEST THAT A POTENT SHORTWAVE WILL MIGRATE THROUGH THE NORTHWEST FLOW AND DRAG IN A COLD FRONT. THIS WILL LIKELY BE OUR ONLY CHANCES FOR PRECIP NEXT WEEK GIVEN THE UNSEASONABLY DRY AIRMASS. && .AVIATION... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH INTO THE MISSOURI OZARKS AND SOUTHEAST KANSAS LATER THIS MORNING. THIS COMPLEX WILL ULTIMATELY LOWER FLIGHT CONDITIONS AT THE SGF AND JLN TAFS...ALONG WITH MOST MISSOURI TWEB ROUTES. THIS ACTIVE WEATHER SHOULD EXIT THE REGION BY LATE TONIGHT AS A COLD FRONT SWEEPS THROUGH SOUTHERN MISSOURI...BRINGING IN A DRIER AIRMASS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. CRAMER
Hazardous weather outlook, Jul 16, 3:28 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 328 AM CDT FRI JUL 16 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 328 AM CDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF PENNIES. LOCALIZED AREAS OF FLOODING. AREAS AFFECTED AND TIMING: STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING AND AGAIN THIS AFTERNOON. DISCUSSION: A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL APPROACH EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI EARLY THIS MORNING. STRONG INSTABILITY IN CONJUNCTION WITH UNSEASONABLY STRONG WIND SPEEDS ALOFT WILL ACT TO INTENSIFY THUNDERSTORMS BEYOND SEVERE LIMITS. GIVEN THE WARM ATMOSPHERE IN PLACE...WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARD WITH THIS ACTIVITY. A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL UP TO THE SIZE OF PENNIES. THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE ACROSS AREAS ALONG THE KANSAS AND MISSOURI BORDER INCLUDING EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. A FEW OF THESE STORMS WILL HAVE A TENDENCY TO TRAIN OVER THE SAME LOCATIONS...INCREASING THE POTENTIAL FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING OVER EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN THIS AFTERNOON OVER THE ENTIRE OUTLOOK AREA. CRAMER
In the hours before
Special weather statement, Jul 16, 3:50 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 AM CDT FRI JUL 16 2004 KSZ073-097-101-MOZ055>057-066>070-077>081-088>096-101>105-161400- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DOUGLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE-MCDONALD- MILLER-MORGAN-NEWTON-OZARK-POLK-PULASKI-ST. CLAIR-STONE-TANEY-VERNON- WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...JOPLIN...LEBANON...MONETT... MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...PITTSBURG... SPRINGFIELD AND STOCKTON. 350 AM CDT FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 645...IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DOUGLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MCDONALD...MILLER...MORGAN...NEWTON...OZARK...POLK...PULASKI...ST. CLAIR...STONE...TANEY...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT... JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...PITTSBURG...SPRINGFIELD AND STOCKTON. COPIOUS AMOUNTS OF MOISTURE...STRONG INSTABILITY...AND UNSEASONABLY STRONG WIND SPEEDS ALOFT WILL CREATE AN ENVIRONMENT CONDUCIVE FOR SEVERE THUNDERSTORMS DURING MUCH OF THE MORNING TODAY. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED NEAR THE KANSAS CITY AREA...AND WILL PROGRESS SOUTHWARD INTO AREAS OF SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS EARLY THIS MORNING. DAMAGING WIND GUSTS IN EXCESS OF 80 MPH ALONG WITH HAIL UP TO THE SIZE OF PENNIES CAN BE EXPECTED WITH THE STRONGEST STORMS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. && CRAMER
Special weather statement, Jul 16, 4:11 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 411 AM CDT FRI JUL 16 2004 KSZ073-097-101-MOZ055>057-066>070-077>081-088>096-101>105-161400- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DOUGLAS-GREENE-HICKORY-JASPER-LACLEDE-LAWRENCE-MCDONALD- MILLER-MORGAN-NEWTON-OZARK-POLK-PULASKI-ST. CLAIR-STONE-TANEY-VERNON- WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...JOPLIN...LEBANON...MONETT... MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...PITTSBURG... SPRINGFIELD AND STOCKTON. 411 AM CDT FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 645...IN EFFECT UNTIL 900 AM CDT FRIDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DOUGLAS...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MCDONALD...MILLER...MORGAN...NEWTON...OZARK...POLK...PULASKI...ST. CLAIR...STONE...TANEY...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT... JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...PITTSBURG...SPRINGFIELD AND STOCKTON. COPIOUS AMOUNTS OF MOISTURE...STRONG INSTABILITY...AND UNSEASONABLY STRONG WIND SPEEDS ALOFT WILL CREATE AN ENVIRONMENT CONDUCIVE FOR SEVERE THUNDERSTORMS DURING MUCH OF THE MORNING TODAY. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED NEAR THE KANSAS CITY AREA...AND WILL PROGRESS SOUTHWARD INTO AREAS OF SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS EARLY THIS MORNING. DAMAGING WIND GUSTS IN EXCESS OF 80 MPH ALONG WITH HAIL UP TO THE SIZE OF PENNIES CAN BE EXPECTED WITH THE STRONGEST STORMS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. && CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:31 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 44 min |
| Jul 16, 6:35 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 55 min |
| Jul 16, 6:53 AM CDT | Flash Flood Warning | SGF | Maries, Phelps | 6 hr |
| Jul 16, 7:31 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 59 min |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.